Is it HIV
Jul 27, 2006
Dear Doctor, Today its 45 day after I had a sex with a prostitute. I had used condom but I don't know if it got torn or not. I am having pain around the neck and in the groin area. Is it pain in lymph nodes? I have not yet have fever or diarrhea. I get tired quickly. My thighs also hurt. There are many rashes developing on my arms, legs and stomach. Is this due to HIV? If not what else it can be? Please guide and help.
Response from Dr. Conway
Enlarged lymph glands and skin rashes are certainly seen with acute HIV infection, but they are even more common with other viral diseases, as well as other conditions. If it has been 45 days since your potential exposure (remembering that the condom may well not have broken and the prostitute may not even have been infected with HIV). At this stage, the antibody test will almost certainly (>95%) be positive if you are infected. That is all I would do right now, perhaps adding a CD4 count to show that, in addition to the negative antibody test, there is no immunologic evidence of acute HIV infection.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can I Have Hep B Vaccine More Than Once?
- How Long After Possible Infection Should I Wait Before Getting A Blood Test For Hepatitis C?
- Will Masturbation Cause Chlamydia To Come Back?
- Where On Body Can Hpv Virus Spread?
- What Kind Of Skin Problems Can You Have If You Have Gonorrhea?
- What Are The Side Effects Of Shingles?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.